Volume 23, issue 5 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Some finiteness results for groups of automorphisms of manifolds

Alexander Kupers

Geometry & Topology 23 (2019) 2277–2333
Bibliography
1 T Akita, Homological infiniteness of Torelli groups, Topology 40 (2001) 213 MR1808217
2 P L Antonelli, D Burghelea, P J Kahn, The nonfinite type of some Diff0Mn, Bull. Amer. Math. Soc. 76 (1970) 1246 MR271982
3 P Antonelli, D Burghelea, P J Kahn, Concordance-homotopy groups and the noninfinite type of some Diff0Mn, Bull. Amer. Math. Soc. 77 (1971) 719 MR282371
4 A Berglund, I Madsen, Rational homotopy theory of automorphisms of manifolds, preprint (2014) arXiv:1401.4096
5 C F Bödigheimer, Configuration models for moduli spaces of Riemann surfaces with boundary, Abh. Math. Sem. Univ. Hamburg 76 (2006) 191 MR2293442
6 A Borel, Stable real cohomology of arithmetic groups, Ann. Sci. École Norm. Sup. 7 (1974) 235 MR0387496
7 B Botvinnik, N Perlmutter, Stable moduli spaces of high-dimensional handlebodies, J. Topol. 10 (2017) 101 MR3653064
8 P Boavida de Brito, M Weiss, Manifold calculus and homotopy sheaves, Homology Homotopy Appl. 15 (2013) 361 MR3138384
9 P Boavida de Brito, M Weiss, Spaces of smooth embeddings and configuration categories, J. Topol. 11 (2018) 65 MR3784227
10 D Burghelea, The rational homotopy groups of Diff(M) and Homeo(Mn) in the stability range, from: "Algebraic topology, Aarhus 1978" (editors J L Dupont, I H Madsen), Lecture Notes in Math. 763, Springer (1979) 604 MR561241
11 D Burghelea, R Lashof, The homotopy type of the space of diffeomorphisms, I, Trans. Amer. Math. Soc. 196 (1974) 1 MR356103
12 D Burghelea, R Lashof, The homotopy type of the space of diffeomorphisms, II, Trans. Amer. Math. Soc. 196 (1974) 37 MR356103
13 D Burghelea, R Lashof, M Rothenberg, Groups of automorphisms of manifolds, 473, Springer (1975) MR0380841
14 J Cerf, La stratification naturelle des espaces de fonctions différentiables réelles et le théorème de la pseudo-isotopie, Inst. Hautes Études Sci. Publ. Math. 39 (1970) 5 MR0292089
15 D Crowley, T Schick, The Gromoll filtration, KO–characteristic classes and metrics of positive scalar curvature, Geom. Topol. 17 (2013) 1773 MR3073935
16 D Crowley, T Schick, W Steimle, Harmonic spinors and metrics of positive curvature via the Gromoll filtration and Toda brackets, preprint (2016) arXiv:1612.04660
17 W G Dwyer, Twisted homological stability for general linear groups, Ann. of Math. 111 (1980) 239 MR569072
18 J Ebert, O Randal-Williams, Generalised Miller–Morita–Mumford classes for block bundles and topological bundles, Algebr. Geom. Topol. 14 (2014) 1181 MR3180831
19 J Ebert, O Randal-Williams, Torelli spaces of high-dimensional manifolds, J. Topol. 8 (2015) 38 MR3335248
20 J Ebert, O Randal-Williams, Semisimplicial spaces, Algebr. Geom. Topol. 19 (2019) 2099 MR3995026
21 N E Enkelmann, W Lück, M Pieper, M Ullmann, C Winges, On the Farrell–Jones conjecture for Waldhausen’s A–theory, Geom. Topol. 22 (2018) 3321 MR3858766
22 F T Farrell, W C Hsiang, On the rational homotopy groups of the diffeomorphism groups of discs, spheres and aspherical manifolds, from: "Algebraic and geometric topology, I" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 325 MR520509
23 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
24 S Galatius, O Randal-Williams, Stable moduli spaces of high-dimensional manifolds, Acta Math. 212 (2014) 257 MR3207759
25 S Galatius, O Randal-Williams, Abelian quotients of mapping class groups of highly connected manifolds, Math. Ann. 365 (2016) 857 MR3498929
26 S Galatius, O Randal-Williams, Homological stability for moduli spaces of high dimensional manifolds, I, J. Amer. Math. Soc. 31 (2018) 215 MR3718454
27 P G Goerss, J F Jardine, Simplicial homotopy theory, 174, Birkhäuser (1999) MR1711612
28 T G Goodwillie, J R Klein, Multiple disjunction for spaces of smooth embeddings, J. Topol. 8 (2015) 651 MR3394312
29 T G Goodwillie, M Weiss, Embeddings from the point of view of immersion theory, II, Geom. Topol. 3 (1999) 103 MR1694808
30 A Gramain, Le type d’homotopie du groupe des difféomorphismes d’une surface compacte, Ann. Sci. École Norm. Sup. 6 (1973) 53 MR0326773
31 A Haefliger, V Poenaru, La classification des immersions combinatoires, Inst. Hautes Études Sci. Publ. Math. 23 (1964) 75 MR0172296
32 I Hambleton, L R Taylor, A guide to the calculation of the surgery obstruction groups for finite groups, from: "Surveys on surgery theory, I" (editors S Cappell, A Ranicki, J Rosenberg), Ann. of Math. Stud. 145, Princeton Univ. Press (2000) 225 MR1747537
33 A Hatcher, Homeomorphisms of sufficiently large P2–irreducible 3–manifolds, Topology 15 (1976) 343 MR0420620
34 A E Hatcher, Concordance spaces, higher simple-homotopy theory, and applications, from: "Algebraic and geometric topology, I" (editor R J Milgram), Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc. (1978) 3 MR520490
35 A E Hatcher, A proof of the Smale conjecture, Diff(S3) O(4), Ann. of Math. 117 (1983) 553 MR701256
36 A Hatcher, On triangulations of surfaces, Topology Appl. 40 (1991) 189 MR1123262
37 A Hatcher, D McCullough, Finiteness of classifying spaces of relative diffeomorphism groups of 3–manifolds, Geom. Topol. 1 (1997) 91 MR1486644
38 A Hatcher, K Vogtmann, Cerf theory for graphs, J. London Math. Soc. 58 (1998) 633 MR1678155
39 A Hatcher, J Wagoner, Pseudo-isotopies of compact manifolds, 6, Soc. Mat. de France (1973) MR0353337
40 H Hendriks, F Laudenbach, Difféomorphismes des sommes connexes en dimension trois, Topology 23 (1984) 423 MR780734
41 A Henriques, D Gepner, Homotopy theory of orbispaces, preprint (2007) arXiv:math/0701916
42 G Hirsch, Sur les groupes d’homologie des espaces fibrés, Bull. Soc. Math. Belgique 6 (1953) 79 MR70174
43 W C Hsiang, R W Sharpe, Parametrized surgery and isotopy, Pacific J. Math. 67 (1976) 401 MR494165
44 K Igusa, The stability theorem for smooth pseudoisotopies, K–Theory 2 (1988) 1 MR972368
45 K Igusa, Higher Franz–Reidemeister torsion, 31, Amer. Math. Soc. (2002) MR1945530
46 N V Ivanov, Groups of diffeomorphisms of Waldhausen manifolds, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. 66 (1976) 172 MR0448370
47 J Kalliongis, D McCullough, Isotopies of 3–manifolds, Topology Appl. 71 (1996) 227 MR1397944
48 M A Kervaire, J W Milnor, Groups of homotopy spheres, I, Ann. of Math. 77 (1963) 504 MR0148075
49 R C Kirby, L C Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, 88, Princeton Univ. Press (1977) MR0645390
50 M Kreck, Isotopy classes of diffeomorphisms of (k1)–connected almost-parallelizable 2k–manifolds, from: "Algebraic topology, Aarhus 1978" (editors J L Dupont, I H Madsen), Lecture Notes in Math. 763, Springer (1979) 643 MR561244
51 N H Kuiper, Problems concerning manifolds, from: "Manifolds" (editor N H Kuiper), Springer (1971) MR0278311
52 A O Kuku, Some finiteness results in the higher K–theory of orders and group-rings, Topology Appl. 25 (1987) 185 MR884542
53 R Lashof, Embedding spaces, Illinois J. Math. 20 (1976) 144 MR0388403
54 T C Lawson, Some examples of nonfinite diffeomorphism groups, Proc. Amer. Math. Soc. 34 (1972) 570 MR298697
55 J A Lees, Immersions and surgeries of topological manifolds, Bull. Amer. Math. Soc. 75 (1969) 529 MR239602
56 J Levine, Inertia groups of manifolds and diffeomorphisms of spheres, Amer. J. Math. 92 (1970) 243 MR266243
57 I Madsen, R J Milgram, The classifying spaces for surgery and cobordism of manifolds, 92, Princeton Univ. Press (1979) MR548575
58 J P May, The geometry of iterated loop spaces, 271, Springer (1972) MR0420610
59 J McCleary, A user’s guide to spectral sequences, 58, Cambridge Univ. Press (2001) MR1793722
60 P W Michor, Manifolds of differentiable mappings, 3, Shiva (1980) MR583436
61 J G Miller, Homotopy groups of diffeomorphism groups, Indiana Univ. Math. J. 24 (1974/75) 719 MR0362355
62 J Milnor, On spaces having the homotopy type of a CW–complex, Trans. Amer. Math. Soc. 90 (1959) 272 MR100267
63 J Milnor, Lectures on the h–cobordism theorem, Princeton Univ. Press (1965) MR0190942
64 I Moerdijk, J A Svensson, The equivariant Serre spectral sequence, Proc. Amer. Math. Soc. 118 (1993) 263 MR1123662
65 S P Novikov, Homotopy properties of the group of diffeomorphisms of the sphere, Dokl. Akad. Nauk SSSR 148 (1963) 32 MR0144356
66 N Perlmutter, Homological stability for diffeomorphism groups of high-dimensional handlebodies, Algebr. Geom. Topol. 18 (2018) 2769 MR3848399
67 F Quinn, A geometric formulation of surgery, from: "Topology of manifolds" (editors J C Cantrell, J C. H. Edwards), Markham (1970) 500 MR0282375
68 F Quinn, Isotopy of 4–manifolds, J. Differential Geom. 24 (1986) 343 MR868975
69 O Randal-Williams, An upper bound for the pseudoisotopy stable range, Math. Ann. 368 (2017) 1081 MR3673647
70 C P Rourke, Embedded handle theory, concordance and isotopy, from: "Topology of manifolds" (editors J C Cantrell, J C. H. Edwards), Markham (1970) 431 MR0279816
71 D Ruberman, An obstruction to smooth isotopy in dimension 4, Math. Res. Lett. 5 (1998) 743 MR1671187
72 G Segal, Categories and cohomology theories, Topology 13 (1974) 293 MR0353298
73 J P Serre, Groupes d’homotopie et classes de groupes abéliens, Ann. of Math. 58 (1953) 258 MR0059548
74 J P Serre, Arithmetic groups, from: "Homological group theory" (editor C T C Wall), London Math. Soc. Lecture Note Ser. 36, Cambridge Univ. Press (1979) 105 MR564421
75 L C Siebenmann, Deformation of homeomorphisms on stratified sets, Comment. Math. Helv. 47 (1972) 123 MR0319207
76 D P Sinha, Manifold-theoretic compactifications of configuration spaces, Selecta Math. 10 (2004) 391 MR2099074
77 S Smale, The classification of immersions of spheres in Euclidean spaces, Ann. of Math. 69 (1959) 327 MR0105117
78 S Smale, Diffeomorphisms of the 2–sphere, Proc. Amer. Math. Soc. 10 (1959) 621 MR112149
79 K Strebel, Quadratic differentials, 5, Springer (1984) MR743423
80 D Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977) 269 MR0646078
81 G Triantafillou, Automorphisms of spaces with finite fundamental group, Trans. Amer. Math. Soc. 347 (1995) 3391 MR1316864
82 F Waldhausen, Algebraic K–theory of spaces, from: "Algebraic and geometric topology" (editors A Ranicki, N Levitt, F Quinn), Lecture Notes in Math. 1126, Springer (1985) 318 MR802796
83 F Waldhausen, B Jahren, J Rognes, Spaces of PL manifolds and categories of simple maps, 186, Princeton Univ. Press (2013) MR3202834
84 C T C Wall, Classification problems in differential topology, III : Applications to special cases, Topology 3 (1965) 291 MR0177421
85 T Watanabe, On Kontsevich’s characteristic classes for higher dimensional sphere bundles, I : The simplest class, Math. Z. 262 (2009) 683 MR2506314
86 T Watanabe, On Kontsevich’s characteristic classes for higher-dimensional sphere bundles, II : Higher classes, J. Topol. 2 (2009) 624 MR2546588
87 M Weiss, Embeddings from the point of view of immersion theory, I, Geom. Topol. 3 (1999) 67 MR1694812
88 M S Weiss, Dalian notes on rational Pontryagin classes, preprint (2015) arXiv:1507.00153